Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe anxiety and depression

Answered by
Dr.
Dr. Sudhir Hebbar

Psychiatrist

Practicing since :1993

Answered : 14 Questions

default
Posted on Tue, 19 Aug 2014 in Back Pain
Question: excessive night sweats (hyperhidrosis), herniated disc @ S1-L5 - for over a year now, (due to the disc - went from 165lbs, toned, yoga 1 hr a night, climbing mountains etc - now obese, intense pain/muscle spasms - allergic to corticosteroids, NSAIDs do not touch pain. I am 25 - 5'11" - chronic anxiety, treatment resistant depression/insomnia, PTSD, SAD, GAD, ADHD, Sciatica from the annulus (Pulposis?) compressing my sciatic nerves, pain in right shoulder feels out of place, full range of motion in it but always stiff and in pain, right leg/buttocks/pelvis always tight/tingly/cold/hot - overuse of right side, left side doesnt get enough use, knee/soles of feet/and ankles/achilles heel constantly in pain - nightmares/night terrors (PTSD related I think), elbow pain (basically the whole right side feels unaligned and/or off/twisted, I really just want my life back and to be able to get rid of my stress through exercise (particularly yoga - but a fall during an intense yoga session caused the injury in the first place) - RLS, TMJ, (and the list goes on...). Ive also been having burning/uncomfrt after bowl movements and intermitten (changing at random) constipation, loose stools of differing colors, and diarahea - occasional bloating - slight distension when constipiated, but its all random - never lasting long, and I can't make any correlation to medication or other issues with that). Also Ive heard that Night Sweats with a Herniated Disc @ L5-S1 can be a bad sign - how bad are we talking here like medical emergency (I have a new GP oppointment on August 5th - with a brand new GP whom has been very thorough with the rest of my family who has had problems latley - mother just had hernia repair surgery after her lap-band eroded). I forgot to mention - I take Unjury Multi-Vitamin (chewable for people with absorption problems), occasional melatonin (or 5-HTP in the morning, but I find both of these increase the possibility of having a nightmare/night terror or surreal/strange dream thats vivid and lucid) - Me an Anti-Cholinergics do not get along (infact, I occcasionally take holidays from my vyvanse - since parkinsons runs in the family - and the last thing I want is to burn out my dopamine receptors and just use the requip at night to restore dopamine levels, and supplement Nootropics/ (Piracetam/Racetam family, Noopept, Sulbutiamine (Arcalion), GABA, Phenibut (for anxiety/insomnia - to supplement on holidays off benzodiazepines - never together) Herbal Antioxidants, and cycled AMPAkines like Sunifiram w/ a Cholinergic supplement- preferabbly Alpha GPC/Citicholine - but currently just Choline Bitartrate) - I'm really into the longevity/cognitive enhancement movement - member of the Immortality Institute @ LongCity. Also I take Pregnenolone (Neuroactive Steroid Intermediated "Grandmother of all Hormones") 5-10mg sublingually (which replaced my DHEA regimen). I wanted to add this information as it could be pertinent to the diagnosis - and they always ask you list your herbal supplements. Also protein shakes - in an attempt to lose weight/gain lean muscle and cutting empty calories/soda/junk food from my diet (again hard, because Im very picky). Thanks again
doctor
Answered by Dr. Sudhir Hebbar 9 hours later
Brief Answer:
focus on life and leave these symptoms

Detailed Answer:
Hi

You are having several body symptoms and anxiety and depressive symptoms. In medical language we say that you are having a somatoform disorder, meaning a condition characterized by multiple symptoms which are not explained by an another disorder.

People with anxiety symptoms are more likely to get this type of unexplained body symptoms.

Different doctors give different labels to this problem. Investigations will not be useful. Small doses of antidepressants or anxiolytics might help. Psychological evaluation may be needed.

It is impotent not to get preoccupied with the body symptoms. Focus more on the life work and relation than body symptoms. You may have to live with these body symptoms. When you accept the body symptoms your distress is likely to improve. Meet a psychiatrist or a psychotherapist for guidance.

Follow some lifestyle measures like during exercise, do not overexert at any single exercise. Take hygienic food and clean drinking water.

best wishes
Dr Sudhir Hebbar.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Phenibut

doctor1 MD

hi i been taking phenibut for insomnia but it stoped working and sleeping pills dont work for me anymore what can i do now what can i take to sleep

doctor1 MD

My doctor has put me on Lexapro 10mg tablets to manage the depression and anxiety that is caused by the chronic sinusitis that I have been suffering over the passed 5 months. As the Lexapro will take a few weeks to start working, can I take Valium...

doctor1 MD

I have been prescribed 5mg Diazapam earlier this year by my GP for anxiety and panic attacks I was getting after a break up with my partner. I used it for about five days and then stopped. I have now, for the past five months developed a chronic...